MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 84/ XL25; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 84/ XL25; SCREW, FIXATION, BONE
Model Number 04.045.084
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent revision surgery and hardware removal due to migration of the locking screw.There was screw prominence and potential loss of fixation.The screw backed out two (2) months after insertion.The product was implanted in the patient on (b)(6) 2021.There is no further information available.This report is for one (1) locking screw for im nail 5/ 84/ xl25.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Additional procode: jds, hsb.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: the complaint device locking screw for im nail 5/ 84/ xl25.(product code: 04.045.084, lot number: unk) was not received for investigation.A x ray investigation was performed based on the image attached in the notes & attachments section of pc titled "20211019_074822.Jpg".The x-ray evidence was reviewed, it can be observed a backed out screw condition.Screw clearly caused a prominence due to shifted required position.However, cause for this ''backed out" can not be determinated by the xray evidence, and no further analysis can be performed without physical product.A functional test can not be assessed since part was not returned.A definitive assignable root cause could not be determined based on the provided information.A manufacturing record evaluation cannot be performed due lot number being unknown.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a manufacturing record evaluation cannot be performed due lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING SCREW FOR IM NAIL 5/ 84/ XL25
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12802804
Report Number2939274-2021-06647
Device Sequence Number17332566
Product Code HWC
UDI-Device Identifier10886982293053
UDI-Public10886982293053
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.045.084
Device Catalogue Number04.045.084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: RAFN; UNK - NAILS: RAFN; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale